MAUDE Adverse Event Report: BIOTRONIK AG PASSEO-18 5/40/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG PASSEO-18 5/40/130; PERIPHERAL DILATATION CATHETER
Model Number 357495
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed a fine jet of water emerging from the distal portion of the balloon when attempting inflation.Microscopic analysis of the balloon surface showed a small pinhole about 10 mm proximal to the distal x-ray marker.At the origin of the pinhole a deep scratch was observed which has likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each device is tested for air tightness by means of a pressure test and a helium leak test.We can therefore confirm that the device was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause is most likely related to the patient's anatomy (i.E., calcified target lesion).
 
Event or Problem Description
Passeo-28 balloon catheters were selected for treatment of a moderately calcified lesion (70% stenosis degree) in a moderately tortuous part of the mid sfa.Two balloons ruptured.They could not even be inflated up to maximum pressure before the balloons ruptured at 8 atm.This refers to 1st balloon, the other balloon is reported separately.

Brand Name
PASSEO-18 5/40/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
tina mueller
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key22735415
Report Number8043892-2025-07161
Device Sequence Number18451721
Product Code LIT
UDI-Device Identifier07640119559063
UDI-Public(01)07640119559063(17)280413(10)03254068
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K222065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357495
Device Lot Number03254068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown